Missouri, 2003

Damaging Wind in Missouri, March 19, 2003

March 19, 2003 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 19, 2:45 AM CST, 11 hours 15 minutes earlier.

Area forecast discussion, Mar 19, 2:45 AM CST, 11 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
245 AM CST WED MAR 19 2003

EAST TO WEST BANDED PCPN EVENT LIFGINT NWD THRU SRN MO AS ADVERTISED
BY GFS PAST SVRL RUNS. PCPN WL LIFT NWD THRU CWA TDA. SOME
CONVECTION/LTNG SHOWING UP IN SERN MO. LOOK FOR INCRSD CNVCTN TDA AS
LIS FALL TO MINUS 2-3 EARLY THIS AFTN AND LAPSE RATES LWR TO MINUS 7
OR SO. DRY AIR INTRUSION TAKES PLACE THIS AFTN AND DWPTS FALL 10-15
DEG. ETA HAS BEEN PROJECTING TEMPS IN 70S FOR 3 DAYS...HWVR NOT SURE
IT WILL CLEAR OUT SO WILL KEEP 60S FOR KSTL AREA AND PERHAPS 70 IN
SRN COUNTIES OF CWA.

WILL ONLY PLACE CHC POPS IN FOR TNGT AND INCR POPS TO LIKELY CATEGORY
TMW MORE IN LINE WITH ETA/NGM. LOOK FOR UPPER LOW TO REMAIN MORE
FOCUSED AND SFC LOW/CDFNT PASSING ACRS AREA TMW WILL ALSO BE MORE
SGFNT. WITH VERY COLD MID LVL TEMPS WOULDNT BE SURPRISED TO SEE A
COUPLE OF HAILERS TMW.

WILL HAVE CATEGORICAL POPS MOST EVERYWHERE TDA...NR 100 PERCENT ALG
I-70.  BETTER THAN BEING IN DENVER, I GUESS...

PCPN TDA PRETTY SOLID WITH CONVEYER LOOK...BUT MVMT 90 DEG OUT OF
PHASE OF DIR OF TRVL SO LOOK FOR AMTS OF .50 TO 1.00...WELL BELOW ANY
THRESHOLDS.

.STL...NONE.

PEDIGO
Hazardous weather outlook, Mar 19, 7:35 AM CST, 6 hours 25 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-201200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
735 AM CST WED MAR 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI
AND WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVER SOUTHEAST
MISSOURI ALONG AND SOUTH OF A LINE FROM COLUMBIA TO ST LOUIS TO STE.
GENEVIEVE MISSOURI. A WEATHER DISTURBANCE OVER OKLAHOMA IS FORECAST
TO DEVELOP NORTHEAST LATER TODAY AND TONIGHT MOVING TOWARD MISSOURI.
DAYTIME HEATING WILL MAKE THE AIR RATHER UNSTABLE AND LOCALLY SEVERE
STORMS CONTAINING LARGE HAIL OR STRONG WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE LOW PRESSURE CENTER OVER OKLAHOMA WILL LIFT NORTHEAST INTO
MISSOURI THURSDAY AND A COLD FRONT EXTENDING SOUTH FROM THE LOW
PRESSURE CENTER COMBINED WITH UNUSUALLY COLD AIR ALOFT WILL
MAKE THE AIR UNSTABLE AGAIN THURSDAY AND POSSIBLY TRIGGER
ANOTHER ROUND OF THUNDERSTORM ACTIVITY BEFORE THE WHOLE SYSTEM MOVES
TO THE EAST THURSDAY NIGHT AND FRIDAY.
THERE IS A SLIGHT CHANCE THAT SOME STORMS COULD BE SEVERE ON
THURSDAY.

THE NEXT CHANCE FOR SIGNIFICANT THUNDERSTORM ACTIVITY WILL BE ON
MONDAY AFTERNOON OR MONDAY NIGHT WHEN ANOTHER COLD FRONT MOVES
THROUGH THE AREA...COLLIDING WITH WARM HUMID AIR THAT RETURNS TO THE
AREA THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON AND TONIGHT AND
POSSIBLY BY MIDDAY AGAIN ON THURSDAY. KEEP ABREAST OF LOCAL FORECASTS
THROUGHOUT THE TWO DAY PERIOD.

&&

MORE INFORMATION MAY BE OBTAINED AT...
HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)

PEDIGO

The radar

The St Louis radar (KLSX), 95 km away, was scanning. The volume nearest the first event began at 20:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, St. Francois

When
March 19, 2:00 PM CST
Where
St. Francois County, Park Hills
Measured
55 kt (63 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
37.850, -90.550

Thunderstorm wind gusts caused minor damage in Park Hills. Roof shingles and a section of guttering were torn off a home. Some trees were also downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5344551.